Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 158, NWS Shreveport, LA

August 26, 2001Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 26, 2001, 2:48 PM CDT for Sevier County, Arkansas. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 26, 2001, 2:48 PM CDT (19:48 UTC)
Expired
Aug 26, 2001, 3:00 PM CDT
In force
12 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Sevier County, AR

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1178 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WUUS54 KSHV 261950
SVRSHV
ARC133-262000-
/NEW.KSHV.SV.W.0283.261948-262000/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
248 PM CDT SUN AUG 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHWEST SEVIER COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 300 PM CDT

* AT 248 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTHWESTERN    
  SEVIER COUNTY OVER THE NORTHERN END OF DEQUEEN RESERVOIR...OR      
  ABOUT 11 MILES NORTHWEST OF DE QUEEN.  THE STORM SHOWED LITTLE     
  MOVEMENT.

THE MAIN THREAT FROM THIS STORM IS WIND GUSTS THAT MAY RESULT IN 
TREE AND POWER LINE DAMAGE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  EXTREME NORTHWEST SEVIER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 300 PM CDT.

LAT...LON 3417 9448 3418 9435 3421 9444

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:35 PM CDT, 13 minutes earlier.

Area forecast discussion, Aug 26, 2:35 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT SUN AUG 26 2001

WHOA NELLIE. MODELS SLOW DOWN THE PROGRESSION OF 1000/500 MB
MOISTURE...NOW THE SOUTHERN HALF OF CWA REMAINS AOA 70 PCT THROUGH
PERIOD. OUR SURFACE FRONT SEEMS TO BE A WASHOUT EARLY IN THE WORK
WEEK...AND WITH LITTLE IN THE WAY OF GENERAL STEERING...WE/LL
PROBABLY SEE ENUF SUN AND HEATING EACH AFTERNOON TO FIRE OFF THE
NECESSARY CONVECTION. FACILITATING SOME CONVECTION PERHAPS WILL BE A
MARGINAL 250 MB JET MAX OVER AR TONIGHT THROUGH MONDAY NIGHT...
KEEPING PORTIONS OF AREA IN RIGHT REAR AREA.

THE PREVIOUS DRY EXTENDED WILL BE DAMPENED A BIT WITH SLIGHT CHANCES
THROUGH SATURDAY...EXCEPT FOR CHANCES FRIDAY. FMR/MEX POPS GO EVEN
HIGHER BUT WILL NOT BITE ON THAT...AT LEAST TRENDING IN THE RIGHT
DIRECTION. AN UPPER TROUGH IS FORECAST BY AVN TO MOVE INTO OK/TX AND
TAP A RETURN FLOW OUT OF GULF...PEAKING DUE TO TROF AXIS PROXIMITY
ON FRIDAY...THUS THE REASON FOR FAVORING FRIDAY/S POPS IN EXTENDED.

RADAR GETTING ACTIVE...SO GONNA GO. 17

PRELIMS...

SHV 73/92/72/93/73 4432
MLU 72/92/71/92/71 4432
TXK 73/92/73/94/73 5322
TYR 72/92/73/93/73 4432
LFK 72/92/72/92/71 3434

.SHV...NONE.

In the hours before

Special weather statement, Aug 26, 10:30 AM CDT, 4 hours 18 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261630-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SUN AUG 26 2001

OUTFLOW BOUNDARIES AND A WEAK COLD FRONT...WILL SERVE AS FOCAL
POINTS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING.
SEA BREEZE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ALONG THE
SOUTHERN PORTION OF THE AREA...FROM THE EAST TEXAS LAKES AREA TO
CENTRAL LOUISIANA. WITH THE DEVELOPMENT OF THUNDERSTORMS THIS
AFTERNOON AND EVENING...NEW OUTFLOW BOUNDARIES WILL BE PRODUCED...
WHICH IN TURN WILL HELP INITIATE ADDITIONAL OVERNIGHT THUNDERSTORMS.
THUS THERE IS THE POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON
THROUGH TONIGHT FOR ALL OF THE FOUR STATES REGION. HOWEVER...A WEAK
SHEAR ENVIRONMENT ALOFT MEANS THAT SEVERE THUNDERSTORMS...IF ANY AT
ALL...WILL BE ISOLATED IN COVERAGE.

THE ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN
NETWORKS...IS NOT ANTICIPATED TODAY THROUGH TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 2:38 PM CDTSevere Thunderstorm WarningSHVLittle River22 min
Aug 26, 3:58 PM CDTSevere Thunderstorm WarningSHVHoward32 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.